MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TINA-QUANT CYSTATIN C GEN.2; CREATININE TEST SYSTEM

ROCHE DIAGNOSTICS TINA-QUANT CYSTATIN C GEN.2; CREATININE TEST SYSTEM
Catalog Number 08105596190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c503 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 3 patients' samples tested with tina-quant cystatin c gen.2 (cysc2) assay on a cobas c503 analytical unit.Sample 1 (patient (b)(6): initial result: 3.38 mg/l.Repeat result: 1.26 (when tested on alinity).Sample 2 (patient (b)(6): initial result: 7.82 mg/l.Repeat result: 2.04 (when tested on alinity).The physician questioned the initial results and requested that sample 1 and sample 2 be repeated.The unit of measurement for the repeat results was not provided.It was confirmed that sample 1 and sample 2 contained m-component type: igm.Sample 3 (patient (b)(6) was tested on (b)(6) 2025: initial result: 3.19 mg/l.1st repeat result: 2.02 mg/l.2nd and 3rd repeat results were 1.76 mg/l and 1.56 mg/l (both accompanied by data flags).
 
Additional Manufacturer Narrative
Correction: sample 3 (patient 3) was a 2nd sample for patient 1 and not a 3rd patient.The customer alleged discrepant results for an additional patient: patient 3 was tested on (b)(6) 2025 and had polyclonal immunoglobulins: initial result: 6.92 mg/l (accompanied by a data flag).Repeat results: 5.30 mg/l (tested using decreased sample volume).2.64 mg/l (tested with a dilution factor of 1:3).1.92 mg/l (tested with a dilution factor of 1:5 and accompanied by a data flag).1.39 mg/l (tested with a dilution factor of 1:10 and accompanied by a data flag).1.57 mg/l (tested with a dilution factor of 1:20 and accompanied by a data flag).The results with the undiluted and diluted samples indicated an interference in the samples for the 3 patients, like gammopathy and/or rabbit antibodies.The product labeling states: "in very rare cases, gammopathy, in particular type igm (waldenström¿s macroglobulinemia), may cause unreliable results.In very rare cases falsely elevated results for cystatin c will be obtained from samples taken from patients who have been treated with rabbit antibodies or have developed anti-rabbit antibodies.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The product meets the specifications.The cause of the event was due to interference in the samples.
 
Additional Manufacturer Narrative
Section b7 was updated.

Brand Name
TINA-QUANT CYSTATIN C GEN.2
Common Device Name
CREATININE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21949562
Report Number1823260-2025-01365
Device Sequence Number15543373
Product Code NDY
UDI-Device Identifier07613336133644
UDI-Public07613336133644
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K161817
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number08105596190
Device Lot Number80513601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer05/06/2025
06/30/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/30/2025
07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown